Alert archive / Idaho / Wind Advisories in 2008

Wind Advisory 2, NWS Boise, ID

January 14, 20086 counties in Idaho

NWS Boise, ID issued this wind advisory at Jan 14, 2008, 1:05 PM MST for 6 counties in Idaho. It took effect at Jan 15, 2008, 8:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2008, 1:05 PM MST (20:05 UTC)
In effect from
Jan 15, 2008, 8:00 AM MST
Expired
Jan 15, 2008, 5:00 PM MST
In force
9 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2008-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2008-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOI 142005
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
105 PM MST MON JAN 14 2008

IDZ014>016-030-150500-
/O.NEW.KBOI.WI.Y.0002.080115T1500Z-080116T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
105 PM MST MON JAN 14 2008

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY
FOR THE UPPER TREASURE VALLEY...MAGIC VALLEY...SOUTHERN TWIN FALLS
COUNTY...AND SOUTHWEST IDAHO HIGHLANDS...WHICH IS IN EFFECT FROM 8
AM MST TO 5 PM MST TUESDAY.

A STRONG COLD FRONT EARLY TUESDAY MORNING WILL BE FOLLOWED BY
SUSTAINED NORTHWEST WINDS TO 30 MPH WITH GUSTS TO 45 MPH.  
VISIBILITY WILL BE REDUCED IN AREAS WHERE THERE IS BLOWING SNOW.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS75 KBOI 150449
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
949 PM MST MON JAN 14 2008

IDZ014>016-030-151300-
/O.CON.KBOI.WI.Y.0002.080115T1500Z-080116T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
949 PM MST MON JAN 14 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST TUESDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA EARLY TUESDAY
MORNING. THIS WILL BE FOLLOWED BY SUSTAINED NORTHWEST WINDS UP TO
35 MPH WITH GUSTS UP TO 50 MPH. VISIBILITY WILL BE REDUCED IN
AREAS WHERE THERE IS BLOWING SNOW. THE WINDS WILL BEGIN TO
DECREASE AROUND SUNSET.

EVEN THOUGH THE ENTIRE UPPER TREASURE VALLEY IS OFFICIALLY IN THE
ADVISORY...THE STRONGEST WINDS WILL BE TO THE SOUTH AND EAST OF
THE BOISE METRO AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KBOI 150922
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
222 AM MST TUE JAN 15 2008

IDZ014>016-030-152300-
/O.CON.KBOI.WI.Y.0002.080115T1500Z-080116T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
222 AM MST TUE JAN 15 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON FOR THE UPPER TREASURE VALLEY EAST OF
BOISE THROUGH THE WESTERN MAGIC VALLEY AS WELL AS THE SOUTHWEST
HIGHLANDS AND SOUTHERN TWIN FALLS COUNTY.

AS OF 2 AM THE COLD FRONT HAD MOVED THROUGH EAST CENTRAL OREGON AND
WEST CENTRAL IDAHO...INCLUDING ACROSS BOISE ABOUT 1245 AM. SPEEDS
HAVE BEEN QUITE VARIABLE IN SPACE AND TIME WITH THIS SYSTEM. SOUTH
TO NORTHWEST WINDS ACROSS THE AREA WILL BUILD TO WEST AND
NORTHWEST THROUGH THE LATE MORNING AND CONTINUE AT SPEEDS OF 20
TO35 MPH WITH GUSTS UP TO 50 MPH THROUGH THE AFTERNOON OVER MUCH
OF SOUTHWEST IDAHO. VISIBILITY WILL BE REDUCED IN AREAS WHERE
THERE IS SNOW OR WINDS CAUSE BLOWING SNOW. THE WINDS WILL BEGIN TO
DECREASE BY SUNSET.

A FEW WIND GUSTS NEAR THIS FRONT SO FAR INCLUDE...
BAKER CITY NORTHWEST 31 MPH AT 155 AM MST BEHIND THE FRONT......
BOISE AIRPORT SOUTH 40 MPH AT 1242 AM MST WITH THE FRONT...AND
TRAIL GULCH RAWS SOUTHERN TWIN FALLS COUNTY SOUTH 55 MPH AT 106 AM
MST AHEAD OF THE FRONT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KBOI 152019
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
119 PM MST TUE JAN 15 2008

IDZ014-152130-
/O.CAN.KBOI.WI.Y.0002.000000T0000Z-080116T0000Z/
UPPER TREASURE VALLEY-
119 PM MST TUE JAN 15 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY FOR THE UPPER TREASURE VALLEY.

AS OF 1 PM MST NORTHWEST WINDS HAD DECREASED TO 20 TO 30 MPH WITH 
OCCASIONAL GUSTS TO 35 MPH. WINDS WILL CONTINUE TO SLOWLY DECREASE
THROUGH THE AFTERNOON.

$$

IDZ015-016-030-160000-
/O.CON.KBOI.WI.Y.0002.000000T0000Z-080116T0000Z/
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
119 PM MST TUE JAN 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FOR THE WESTERN MAGIC
VALLEY...SOUTHERN TWIN FALLS COUNTY...AND SOUTHWEST IDAHO
HIGHLANDS...UNTIL 5 PM MST THIS AFTERNOON.

AS OF 1 PM MST SUSTAINED WEST WINDS WERE STILL BLOWING NEAR 30 MPH
WITH GUSTS TO 40 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY IN HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KBOI 152356
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
456 PM MST TUE JAN 15 2008

IDZ015-016-030-160100-
/O.EXP.KBOI.WI.Y.0002.000000T0000Z-080116T0000Z/
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
456 PM MST TUE JAN 15 2008

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE WILL ALLOW THE WIND ADVISORY...WHICH
HAS BEEN IN EFFECT FRO THE SOUTHWEST HIGHLANDS...WESTERN MAGIC
VALLEY...AND SOUTHERN TWIN FALLS COUNTY...TO EXPIRE ON SCHEDULE
AT 5 PM MST. WINDS ARE STILL GUSTING TO AROUND 25 MPH ACROSS THE
AREA...BUT THIS IS BELOW THE CRITERIA FOR A WIND ADVISORY. WINDS
WILL DIMINISH FURTHER THROUGHOUT THE EVENING.

$$


SP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jan 14, 9:06 AM MST, 3 hours 59 minutes earlier.

Area forecast discussion, Jan 14, 9:06 AM MST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
906 AM MST MON JAN 14 2008

.DISCUSSION...FOG HAS LIFTED TO A STRATUS DECK IN MOST OF THE SNAKE
BASIN WITH THE ASSISTANCE OF SE SURFACE WINDS.  WEBCAMS AT MYL AND
MIDVALE STILL SHOWED FOG AT 15Z.  CONTINUED GRADUAL IMPROVEMENT
EXPECTED REST OF TODAY THEN MORE IMPROVEMENT TONIGHT AS VIGOROUS
SHORT WAVE TROUGH AND SURFACE COLD FRONT COME IN FROM THE NW...
THEN COMPLETE CLEARING TUESDAY WITH BRISK POST-FRONTAL NW WINDS.
FROPA TONIGHT WILL BRING SNOW SHOWERS TO OUR NRN ZONES IN IDAHO
WITH 1-3 INCHES ACCUMULATION.  FLURRIES OR NONE FURTHER SOUTH AND
WEST.  TURNING COLDER TUESDAY AND QUITE COLD WEDNESDAY MORNING AS
SURFACE HIGH BUILDS IN BEHIND TUESDAY/S FRONT AND FLOW ALOFT BECOMES
NNWLY. CURRENT FORECAST SHOWS THINGS WELL...NO UPDATES PLANNED.

&&

.AVIATION...IFR CEILINGS HOLDING ON OVER THE WESTERN MAGIC VALLEY
AND LONG VALLEY OF IDAHO THIS MORNING. MVFR CEILINGS OVER BAKER
VALLEY AND TREASURE VALLEY. STRATUS ALREADY BREAKING UP IN THE
VICINITY OF KBOI AND EXPECT THIS TREND TO CONTINUE THROUGH THE DAY
WITH ONLY LOCAL MVFR CONDITIONS AFTER 21Z OVER THE TREASURE VALLEY
...MOSTLY ALONG THE SNAKE RIVER...AND BAKER VALLEY. IFR CEILINGS
GRADUALLY LIFT TO MVFR /1-2K FEET AGL/ OVER THE WESTERN MAGIC VALLEY
AND LONG VALLEY THIS AFTERNOON. CONDITIONS WILL CONTINUE TO IMPROVE
TONIGHT AS WINDS INCREASE AHEAD OF A COLD FRONT.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH TUESDAY...THICK STRATUS LAYER ACROSS MUCH
OF SW IDAHO AND SE OREGON HAS STABILIZED RATHER THAN LOWERED TO THE
SURFACE THEREFORE THE DENSE FOG ADVISORY HAS BEEN CANCELLED IN ALL
BUT THE MOST FOG-PRONE AREAS FROM BKE-ONO-EUL. LIGHT PRECIP IS
POSSIBLE UNDER THE STRATUS SO HAVE CONTINUED WORDING OF A THREAT OF
SLICK ROADS THIS MORNING. LOCALIZED DENSE FOG WILL CONTINUE IN THE
LONG VALLEY THIS MORNING. AN APPROACHING FRONT WILL INCREASE WINDS
AHEAD OF THE SYSTEM AND STRATUS IS EXPECTED TO GRADUALLY ERODE FROM
ITS PERIPHERY. MOISTURE WITH THE FRONT WILL STILL FAVOR NORTHERN
ZONES THEN POST FRONTAL WINDS WILL GUST FOR SEVERAL HOURS LATE
TONIGHT AND EARLY TUESDAY AND BUILD TUESDAY AFTERNOON IN THE MAGIC
VALLEY.

LONG TERM...TUESDAY NIGHT THROUGH MONDAY...MODELS CONTINUE THE TREND
OF AN UPPER LEVEL RIDGE JUST OFF THE WEST COAST.  THIS PATTERN WILL
KEEP THE FORECAST AREA UNDER A NORTHERLY FLOW THROUGH AT LEAST
SATURDAY.  WITH THE NORTHERLY FLOW OVER THE AREA EXPECT MAINLY DRY
CONDITIONS WITH LITTLE CHANCE OF PRECIPITATION.  A FEW LONG RANGE
MODELS ARE SHOWING A SHORTWAVE TROUGH DROPPING SOUTH OUT OF CANADA
THAT WILL MOVE OVER THE FORECAST AREA ON SUNDAY WHILE OTHER MODELS
KEEP THE TROUGH FURTHER TO THE EAST.  WITH SOME UNCERTAINTY AS TO
THE PLACEMENT OF THE TROUGH WILL KEEP A MENTION OF CHANCE POPS OVER
MOUNTAIN ZONES IN IDAHO AND SLIGHT CHANCE OVER THE REST OF THE
FORECAST AREA.  TEMPERATURES THROUGH THE PERIOD WILL BE AT OR BELOW
NORMAL.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...LC
AVIATION.....DG
PREV SHORT TERM...VM
PREV LONG TERM....JA
Hazardous weather outlook, Jan 14, 7:35 AM MST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
735 AM MST MON JAN 14 2008

IDZ011>016-028>030-ORZ061>064-151445-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
735 AM MST MON JAN 14 2008 /635 AM PST MON JAN 14 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 9:09 PM MSTDense Fog AdvisoryBOIAda, Canyon, Elmore, Gem, Gooding, Jerome and 4 more10 hr

Nearby

Wind Advisories in Idaho, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.